MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G24592
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The spsof-10-12 device was not returned to cirl for evaluation.As this device was not returned, this complaint is confirmed upon evaluation of the customer photograph provided which showed the stent to be broken at its pigtail a possible explanation for this complaint issue may be due to handling upon storage and/ or transportation.However, a definitive root cause for the customer complaint could not be determined.It may be noted that according to the instructions for use the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.There is 100% inspection on stents for kinks and all spsof lots are checked to ensure all notable characteristics are present and that each pigtail is intact.Prior to distribution, all spsof-10-12 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "the stent was broken (almost completely severed) when it came out of the package.It was never used in the patient.They would like a replacement." additional information received by the dm on 05july2017 after hours: after speaking with the account, i would like to add the following to my description.The nurse removed the stent from the package and did advance the stent over a cook metii-21-480 wire guide.(originally, i thought it broke when removed from the package).When the stent was almost at the biopsy port of the scope, the nurse noticed that the stent had broken.They removed the stent, took the picture for me and then finished the case successfully with another of the same cook stent.The stent did not go into the scope but the pigtail was straightened to be able to push the stent over the wire (approx.300cm).This account uses many of these single pigtail stents so they are aware of how to straighten the pigtail carefully.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6743445
Report Number3001845648-2017-00306
Device Sequence Number1291744
Product Code FGE
UDI-Device Identifier00827002245921
UDI-Public(01)00827002245921(17)171007(10)CF1041537
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24592
Device Catalogue NumberSPSOF-10-12
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date07/26/2017
Patient Sequence Number1